Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffering from pain during bowel movement, red stools and body aches. What is the treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi..i want to consult for my wife. Her age is 26 years. She is observing from last one month that her stool color is red. She initially felt pain while bowel movement. The pain lasted 3-4 days but the stool color is still red. She is also suffering from body ache (specially leg ache) from last few months. Kindly advise the treatment or if any tests are required.
Posted Sat, 28 Dec 2013 in Abdominal Pain
Answered by Dr. Shanthi.E 52 minutes later
Brief Answer: needs further evaluation Detailed Answer: Hello, I read your query, and understand the concern for your wife. There are two possibilities here. One is that there can be external or internal hemorrhoid that is causing the bleeding and making the stool colour red. On the other hand, it can be a problem of bleeding higher up in the intestines. Whatever be the cause, we need to do few investigations here. - Stool routine and microscopy - Per rectal examination - colonoscopy, if required I would suggest that you take your wife to a general surgeon, get a per rectal examination done, followed by a stool routine test. These would be the preliminary things to be done. Depending on this evaluation, we can decide on further management. Please go ahead accordingly. The body ache and the leg pain can be due to generalized weakness, or excessive strain due to physical work. She needs to rest well. Probably a few investigations like Hemoglobin count, serum calcium, vitamin D levels can be done to look for underlying cause. Meanwhile, ask her to take lots of vegetables, fruits, and a glass of milk daily. Let me know if you have more queries. Regards,
Above answer was peer-reviewed by
Follow-up: Suffering from pain during bowel movement, red stools and body aches. What is the treatment? 2 days later
Thanks Dr. Shanthi for your swift revert. As you prescribed Stool routine and microscopy, my wife was prepared to collect the sample but she found that from last 3 days the stool colour is normal without any redness. Pl suggest if the test is still required. She is again experiencing full body pain from last night and nausea. She got the following tests done this morning. Results are mentioned below. Hemoglobin - 13.7 Serum Calcium - 9.9 Uric Acid - 4.1 She also feels too sleepy instantly post dinner. Kindly provide further prescription and the reason behind all these. Regards
Answered by Dr. Shanthi.E 2 hours later
Brief Answer: stool routine test not required now Detailed Answer: Hello, I am glad her stool is normal now. She does not need to do the stool routine test now. Her test reports are normal including the calcium. Good to know that. When was her last period date? Are you both planning for pregnancy? Nausea and body pain can be present in early pregnancy too. Please rule out pregnancy, if so. One other cause can be low functioning thyroid or Hypothyroidism. I suggest your wife to get the Thyroid profile test done that includes T3, T4, and TSH levels. Wish your wife and you a very good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor